MAUDE Adverse Event Report: W&H DENTALWERK BUERMOOS GMBH WG-99 LT; SYNEA FUSION HANDPIECE 1:5

W&H DENTALWERK BUERMOOS GMBH WG-99 LT; SYNEA FUSION HANDPIECE 1:5
Model Number 30007000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 04/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Crown lengthening surgery on palatal aspect of tooth 15 was happening.The entire bur (tungsten carbide round bur hm1/5, hager & meisinger gmbh) dislodged out of the handpiece and fell in the throat.The patient was immediately notified and at completion of the procedure was immediately sent for radiographs to see whether it had entered the chest or stomach.Later it was found from the radiographs that bur was located in the patient's chest.Patient was then referred to the respiratory team at (b)(6) hospital for further management.Unfortunately, after an attempt at bronchoscopy the tip of the bur was visible but was unable to be retrieved, so the team elected to leave it in place and monitor for symptoms.
 
Additional Manufacturer Narrative
After inspection of the affected handpiece by the new zealand sponsor (ivoclar vivadent limited), no defect was identified in the device.

Brand Name
WG-99 LT
Common Device Name
SYNEA FUSION HANDPIECE 1:5
Manufacturer (Section D)
W&H DENTALWERK BUERMOOS GMBH
ignaz-glaser strasse 53
buermoos, salzburg 5111
AU  5111
Manufacturer Contact
gerhard weidler
werner bader strasse 1
buermoos, salzburg 5111
AU   5111
MDR Report Key25443755
Report Number3003755849-2026-00002
Device Sequence Number9533398
Product Code EFB
UDI-Device IdentifierJ021300070001
UDI-PublicJ021300070001
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K162926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number30007000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown